Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 152, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 20, 2006, 6:04 AM CDT for Hickman County, Humphreys County, Perry County, Tennessee. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2006, 6:04 AM CDT (11:04 UTC)
- Expired
- Apr 20, 2006, 7:00 AM CDT
- In force
- 56 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Hickman County, TN, Humphreys County, TN, Perry County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1758 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1533 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 201104 SVROHX TNC081-085-135-201200- /O.NEW.KOHX.SV.W.0152.060420T1104Z-060420T1200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 604 AM CDT THU APR 20 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN HICKMAN COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF CENTERVILLE SOUTHERN HUMPHREYS COUNTY IN TENNESSEE NORTHEASTERN PERRY COUNTY IN TENNESSEE * UNTIL 700 AM CDT * AT 601 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 22 MILES WEST OF CENTERVILLE... OR ABOUT 12 MILES NORTH OF LINDEN...AND MOVING EASTNORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CENTERVILLE BY 700 AM CDT LAT...LON 3592 8790 3567 8790 3573 8745 3599 8740 $$ BOYD
2 follow-up statements
000 WWUS54 KOHX 201120 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 618 AM CDT THU APR 20 2006 TNC081-085-135-201200- /O.CON.KOHX.SV.W.0152.000000T0000Z-060420T1200Z/ HICKMAN TN-PERRY TN-HUMPHREYS TN- 618 AM CDT THU APR 20 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM CDT FOR SOUTHERN HUMPHREYS...NORTHEASTERN PERRY AND WESTERN HICKMAN COUNTIES... AT 613 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...AND HAIL THE SIZE OF QUARTERS. THIS STORM WAS LOCATED 6 MILES NORTH OF LOBELVILLE...OR ABOUT 16 MILES NORTH OF LINDEN...MOVING NORTHEAST AT 20 MPH. THE SEVERE STORM WILL MOVE ALONG INTERSTATE 40 NEAR ONLY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3592 8790 3567 8790 3573 8745 3599 8740 $$ BOYD
000 WWUS54 KOHX 201133 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 632 AM CDT THU APR 20 2006 TNC135-201142- /O.CAN.KOHX.SV.W.0152.000000T0000Z-060420T1200Z/ PERRY TN- 632 AM CDT THU APR 20 2006 ...THE SEVERE THUNDERSTORM WARNING FOR PERRY COUNTY IS CANCELLED... LAT...LON 3599 8786 3570 8775 3573 8745 3600 8748 $$ TNC081-085-201200- /O.CON.KOHX.SV.W.0152.000000T0000Z-060420T1200Z/ HICKMAN TN-HUMPHREYS TN- 632 AM CDT THU APR 20 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM CDT FOR SOUTHEASTERN HUMPHREYS AND WESTERN HICKMAN COUNTIES... AT 630 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15 MILES WEST OF CENTERVILLE...MOVING NORTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL MOVE ALONG INTERSTATE 40 THROUGH IN NORTHWEST HICKMAN COUNTY AND SOUTHEAST HUMPHREYS COUNTY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3599 8786 3570 8775 3573 8745 3600 8748 $$ BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:58 AM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Apr 20, 2:58 AM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 258 AM CDT THU APR 20 2006 .SHORT TERM...(THRU FRI) ANOTHER WARM MUGGY NITE...WITH TEMPS IN 60S. CLEAR FOR MOST PART...BUT CI SHIELD RAPIDLY APPROACHING FROM W. WEAK STATIONARY FRONTAL BOUNDARY LOCATED FROM SAVANNAH (SNH) TO PORTLAND (1M5) THIS MORNING...ALSO SHOWING UP AS MOISTURE POOLING/AXIS. THIS WILL MOVE LITTLE NEXT 36 HOURS OR SO. MEANWHILE...CWA REMAINS IN VERY MOIST UNSTABLE AIR MASS. CONVECTIVE ACTIVITY LOCATED OVER TX...AR AND OK THIS MORNING WILL CONTINUE EASTWARD PUSH...AND MODELS SHOW H5 IMPULSE IN SW FLOW WITH THIS SYSTEM TO AFFECT CWA LATER TODAY. SURFACE WAVES MOVE NE ALONG FRONT INTO FRI MORNING...AND FINALLY FRI THE NEXT H5 IMPULSE PHASES WITH STRONG SYSTEM OVER UPPER MIDWEST AND KICKS OUT FRONT. THIS FRONT WILL MOVE INTO PLATEAU REGION BY FRI EVE. SEVERE WEATHER WILL MOST LIKELY BE ISOLATED IN NATURE AND OF THE HAIL/GUSTY WIND VARIETY. SPC HAS US IN SLITE RISK THRU PERIOD...AND TORNADO CHANCES MOST LIKELY LIMITED TO NEAR SURFACE LO WHERE WIND PROFILES MORE FAVORABLE...I.E. W OF I-65. AS FOR TEMPS...NOT AS WARM AS LAST FEW DAYS WITH MORE CLOUDS AND RAIN. HAVE BEEN RUNNING ABOUT 8.5 DEGREES ABOVE NORMAL SO FAR THIS MONTH. .LONG TERM... HI PRES PREVAILS SAT AND SUN. RETURN FLOW ON MON. ANOTHER FAIRLY STRONG SYSTEM TUE. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 80 61 72 52 / 60 60 80 50 CLARKSVILLE 78 60 70 49 / 60 60 80 30 CROSSVILLE 76 58 72 52 / 60 60 80 70 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && MAG
Hazardous weather outlook, Apr 20, 5:30 AM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT THU APR 20 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-211030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT THU APR 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP DURING THE DAY. SOME STORMS MAY BE SEVERE...WITH THE MAIN THREAT LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MORE THUNDERSTORMS ARE LIKELY FRIDAY. THERE IS A CONTINUED THREAT OF SEVERE WEATHER...AGAIN MAINLY LARGE HAIL AND DAMAGING WINDS. ANOTHER STRONG FRONT IS DUE AROUND TUESDAY. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND SPOTTERS SHOULD KEEP ALERT FOR POSSIBLE ACTIVATION TODAY THROUGH FRIDAY. MAG
In the hours before
Special weather statement, Apr 20, 4:11 AM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 411 AM CDT THU APR 20 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-200930- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 411 AM CDT THU APR 20 2006 SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPED QUICKLY ACROSS WESTERN MIDDLE TENNESSEE. AT 410 AM CDT...STRONG THUNDERSTORMS WERE MOVING THROUGH THE CLARKSVILLE AREA. PEA SIZE HAIL CAN BE EXPECTED WITH THIS STORM AS IT MOVES NORTHEAST AT 30 MPH. BOYD
Local storm report, Apr 20, 5:36 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
536 AM CDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM HAIL 3 SE DICKSON 36.05N 87.34W
04/20/2006 M0.88 INCH DICKSON TN LAW ENFORCEMENT
HIGHWAY 48S
&&
MGIRODOLocal storm report, Apr 20, 5:58 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
558 AM CDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 AM HAIL 10 ENE ASHLAND CITY 36.33N 86.89W
04/20/2006 M0.75 INCH DAVIDSON TN TRAINED SPOTTER
HAIL COVERING GROUND JOELTON
&&
MGIRODOLocal storm report, Apr 20, 5:59 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
559 AM CDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM HAIL SPRINGFIELD 36.50N 86.88W
04/20/2006 M0.75 INCH ROBERTSON TN LAW ENFORCEMENT
WINDS IN EXCESS OF 40 MPH ALSO OBSERVED.
&&
BBOYDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 4:31 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 29 min |
| Apr 20, 4:36 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 24 min |
| Apr 20, 4:56 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 34 min |
| Apr 20, 5:12 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 50 min |
| Apr 20, 5:17 AM CDT | Severe Thunderstorm Warning | OHX | Dickson | 28 min |
| Apr 20, 5:35 AM CDT | Severe Thunderstorm Warning | OHX | Robertson | 40 min |
| Apr 20, 5:52 AM CDT | Severe Thunderstorm Warning | OHX | Sumner | 53 min |
| Apr 20, 6:35 AM CDT | Severe Thunderstorm Warning | OHX | Dickson | 40 min |
| Apr 20, 6:44 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 46 min |
| Apr 20, 7:20 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 25 min |
| Apr 20, 8:10 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 19 min |
| Apr 20, 8:35 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 25 min |
| Apr 20, 9:06 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 24 min |
| Apr 20, 10:19 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 19 min |
| Apr 20, 10:34 AM CDT | Severe Thunderstorm Warning | OHX | Giles | 26 min |
| Apr 20, 11:09 AM CDT | Severe Thunderstorm Warning | OHX | Marshall | 22 min |
| Apr 20, 11:20 AM CDT | Severe Thunderstorm Warning | OHX | Bedford | 25 min |
| Apr 20, 12:57 PM CDT | Severe Thunderstorm Warning | OHX | White | 19 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.